update on buzzy feeling in head "hearing my eyeballs move"

Discussion in 'The Watercooler' started by bby31288, Feb 27, 2012.

  1. bby31288

    bby31288 Active Member

    So quick update. A few months back I had fallen down some stairs and fractured my tail bone. I was in a lot of pain and the Dr. prescribed Oxycotin (sp) 15 mgs up to 3x a day pretty regulary.

    Turns out. I was having "withdrawal" from the oxy. I had recently stopped taking it because I was feeling better and didn't want to continue on the oxy if I could handle the pain.

    Well the dr said if you take oxy longer than like 7 days in a row when you stop taking it you have the withdrawal symptoms. Some of which include the buzzy, zappy brain thing, as well and nausea and stomach pain etc.

    He told me to go back on, and then start cutting the doses in half, quarter, etc. It is not helping much. As soon as I cut down I get that awful feeling. This is going to be hard. And we wonder why so many drug addicts relapse!

    Thanks everyone for your input!

  2. AnnieO

    AnnieO Shooting from the Hip

    I'm glad you were able to figure it out... I will warn you about that tail bone thing though... I broke mine in... Uh... 1992 - ish. Every so often, if I sit wrong for too long, it will hurt like crazy again! Best thing to do is try to ignore it. It's never been as bad as it was when If first broke it.
  3. buddy

    buddy New Member

    I had been on oxy too and never got addicted or craved it but like you could not stop quickly. When i was ready to go off the dr. asked if I wanted to do it quickly or slowly. I said slowly so I would not feel any withdrawl. I took two months.... went down little by little. by the way, I use tramadol (generic Ultram) and it is not at that level (can be called in by dr etc.) but I will say that even that has a little issue with stopping, but I dont need to stop it. It does not affect me (I am sure it does some people, but for me is ok...in any sleepy way or anything), just helps the pain. It also helped with the oxy withdrawl, I found. As soon as I started it after being done with the oxy, the oxy symptoms went away. Gave my body even longer time to get used to being off of it. I dont know that it is that way for everyone but it helped me. I went very very slowly and really had minor symptoms so I hope your dr is ok with you trying it that way. If you still need some level of pain relief, for me...the tramadol works. (for others it doesn't but just sharing--mine is for back pain too)
  4. Hound dog

    Hound dog Nana's are Beautiful

    Hmm. Makes sense. Some people are more sensitive to that aspect than others too.

    I can stop it abruptly and never notice, but I can do the same thing with morphine too. The only time I ever had issues was once when two different docs were ordering me the same drug (morphine) two different ways and no one caught it. I was too sick and in too much pain to notice. I was getting a huge dose every 15 mins per pump AND a huge dose in my rear every 4 hrs. Sad thing is it didn't do much to keep the pain under control, does explain why I was so nauseated though. I just figured what I was getting in the rear was the anti nausea medication.........like I said, I was in a major bad way at the time. By the time the docs caught it, (don't ask me why the nurses giving it didn't question it, but could be because of my pain levels at the time) I went through 3 days of withdrawl that were every addicts worst nightmare........which stunned me since I was still getting it via pump every 15 mins! Tells you how high the doses I was getting. omg (and of course the pain level soared on top of it all)

    Glad you figured out what it was.

  5. hearts and roses

    hearts and roses Mind Reader

    Good to know since I'm still on the oxycontin. I'm using less and my pills are 5mg, I take two of them at night only, maybe one pill twice during the day. I swear I can feel my muscles/nerves screaming for it come near bedtime. I'm a little nervous but I feel like I'm tapering myself naturally and so far, I'm okay.

    Glad you found this out and I hope it gets easier as you wean yourself off of it.
  6. bby31288

    bby31288 Active Member

    Thanks all. I will tell you JO, that is your muscle nerves screaming. I was going nuts with that feeling, when the doctor told me, and I took a dose, I almost immediately felt better.

    I am cutting back slowly Buddy the Tramadol sounds like it might work. Step, I drove with husband to Utica NY this weekend. After a 4 hr drive my tail bone was killing me. I was back to limping. The buzzing feeling is the most awful feeling ever!!!

    Lisa MORPHINE!! That is crazy...and to think it technically didn't help the pain all that much!
  7. TerryJ2

    TerryJ2 Well-Known Member

    Beth, I am so sorry to hear that, and so glad you and your dr figured it out.
    Go slowly, and best of luck. YOU CAN DO IT!
  8. Star*

    Star* call 911........call 911

    Do you have a doughnut to sit on? Someone I know had that happen and the doughnut relieved a lot of pressure for a long time sitting. Also you may want to ask your doctor about a tenz/tens unit. They have to be given via prescription but they are wonderful - and they DO zap your muscles with little electric shocks delivered from a 9v battery.

    Just don't ever put it on your jaw for TMJ - cause I did, and I fell asleep, and my hand slipped down and pushed the unit in the couch cushion and turned the dial up. RIght? So there I am with theses little sticky electrode things on either side of my jaws pulsing, stop.........pusling,,,,,,stop - so relaxing until that button got turned up on high -a nd then it contorted my face so out of control I was giggin' and my eyeball was twitching, and the muscles on my face were twisting and contorting, and I couldn't find the box - to turn it off...OMG worse 30 seconds of my life. It was like I electrocuted 1/2 of my face. lol. DF was laughing so hard he couldn't help me. YOu had to be there to see it - it really was funny - but I couldn't even peel off the electrodes it was so wild.

    But on a tailbone would probably feel really good.

    Get well soon!
  9. HaoZi

    HaoZi Guest

    I hope you're doing better soon hon. I second the doughnut pillow, the people I knew with busted tailbones swore by them.
  10. bby31288

    bby31288 Active Member

    I'm running out today, err walking out today to get a doghnut pillow. I really have never been in so much pain!

    On a second note, STAR, I read your post as I was sitting in the oncologist office with my aunt. I was reading from my phone, well I burst out laughing at the TENS unit story!!! HOLY Moly! I have used a TENS unit on my sciatica (sp) but not at home, only in the chiropractic office. I love the feeling. Having it on my face, while it is stuck in a couch electrocuting me I might not be so open to....that had to be awful. Funny as all heck, but awful! I'm glad you are ok.

    When I was there the dr gave me a script for 5 mgs. So I am starting those, then I can cut them in half. I have realized thru this ordeal that I must have a low tolerance for medications? The doctore said its not usual for such short term use to feel that type of withdrawls. Usually it requires much more long term, higher doses to have that. It could be that my brain/body is very sensitive to medications and that in the future that is something I should remember.

    One more thing, in my pharmacy having a valid prescription is not enough to get Oxycotin. You bring the script in and then the pharmacy calls the doctors office to verify they gave it to you. I am not sure if all pharmacys or just mine. I bet if that was the normal course it might be a little harder for people to get ahold of and sell oxy. I didn't even tell my kids that I have these pills. Or any friends for that matter. I know the street value of them. Don't need any extra trouble!!

    Last edited: Feb 29, 2012
  11. Hound dog

    Hound dog Nana's are Beautiful

    The doctor didn't give you a doughnut??? OMG! I never mentioned it because I assumed he had. I dunno what's up with the medication profession now days.......but that is ridiculous. Like Nichole needed a urine sample from Aubrey. Only stupid doctor office didn't give her the little plastic "hat" to catch the urine in. (sets in the bowl, easy as pie, she just goes and it catches it) So there she is trying to get a 4 yr old to pee in the little plastic cup! Last time I told her to tell them to give her the plastic hat, then wash it after use and store it away. omg Those things come in too handy to toss them out.........and I lost mine during our last move.

    The doughnut will make a HUGE difference with pain levels.

  12. bby31288

    bby31288 Active Member

    Nope..no doughnut. But I will say he might have suggested it, and I just wasn't paying attention. I am finding that I'm doing that a lot lately.